Alert archive / Ohio / Severe Thunderstorm Warnings in 2023
Severe Thunderstorm Warning 79, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 20, 2023, 6:59 PM EDT for 7 counties in Ohio. It was in force for 76 min. 46 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 20, 2023, 6:59 PM EDT (22:59 UTC)
- Expired
- Jul 20, 2023, 8:15 PM EDT
- In force
- 76 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Cuyahoga County, OH, Geauga County, OH, Lake County, OH, Lorain County, OH, Medina County, OH, Portage County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 14 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 20, 7:04 PM EDT | HAIL 1 | 1 Wnw North Olmsted, OH | Report from mPING: Quarter (1.00 in.) hail. |
| Jul 20, 7:04 PM EDT | HAIL 1 | 1 Wnw North Olmsted, OH | Report from mPING: Quarter (1.00 in.) hail. |
| Jul 20, 7:05 PM EDT | TSTM WND DMG | North Olmsted, OH | Two trees down in North Olmsted. |
| Jul 20, 7:05 PM EDT | TSTM WND DMG | North Olmsted, OH | Two trees down in North Olmsted. |
| Jul 20, 7:05 PM EDT | HAIL 1 | 1 Nw Westlake, OH | Report from mPING: Quarter (1.00 in.) hail. |
| Jul 20, 7:05 PM EDT | HAIL 1 | 1 Nw Westlake, OH | Report from mPING: Quarter (1.00 in.) hail. |
| Jul 20, 7:05 PM EDT | HAIL 2 | Westlake, OH | |
| Jul 20, 7:05 PM EDT | HAIL 2 | Westlake, OH | |
| Jul 20, 7:11 PM EDT | TSTM WND DMG | 1 Nne Lakewood, OH | Large tree branch snapped at Lakewood Park. |
| Jul 20, 7:11 PM EDT | TSTM WND DMG | 1 Nne Lakewood, OH | Large tree branch snapped at Lakewood Park. |
| Jul 20, 7:16 PM EDT | TSTM WND DMG | 4 Wsw Burton, OH | -Delayed Report- Tree downed across state route 44. |
| Jul 20, 7:17 PM EDT | TSTM WND DMG | 2 Ene Fairview Park, OH | -Delayed Report- Tree downed. Minor street flooding also noted. |
| Jul 20, 7:18 PM EDT | HAIL 1.75 | 1 W Parma, OH | quarter to golf ball-sized hail in Parma and Parma Heights. |
| Jul 20, 7:18 PM EDT | HAIL 1.75 | 1 W Parma, OH | quarter to golf ball-sized hail in Parma and Parma Heights. |
| Jul 20, 7:20 PM EDT | TSTM WND DMG | 1 Nne Parma, OH | Large tree branch on West 54th. |
| Jul 20, 7:20 PM EDT | TSTM WND DMG | 1 Nne Parma, OH | Large tree branch on West 54th. |
| Jul 20, 7:20 PM EDT | HAIL 1.5 | 1 Sse Brooklyn, OH | Retired NWS employee reports 1 and a half inch hail in Parma. |
| Jul 20, 7:20 PM EDT | HAIL 1.5 | 1 Sse Brooklyn, OH | Retired NWS employee reports 1 and a half inch hail in Parma. |
| Jul 20, 7:22 PM EDT | TSTM WND DMG | 4 Ene Aurora, OH | Large tree limb down 4 miles northwest of Mantua. Time estimated via radar. |
| Jul 20, 7:22 PM EDT | TSTM WND DMG | 4 Ene Aurora, OH | Large tree limb down 4 miles northwest of Mantua. Time estimated via radar. |
| Jul 20, 7:24 PM EDT | TSTM WND DMG | Berea, OH | -Delayed Report- Photos received via social media of large limbs and one large tree downed, with the tree falling on a road. Minor street flooding also noted. |
| Jul 20, 7:25 PM EDT | HAIL 1.5 | Seven Hills, OH | 1.5 inch hail. |
| Jul 20, 7:25 PM EDT | HAIL 1.5 | Seven Hills, OH | 1.5 inch hail. |
| Jul 20, 7:26 PM EDT | TSTM WND DMG | Chagrin Falls, OH | -Delayed Report- Tree uprooted. |
| Jul 20, 7:26 PM EDT | HAIL 1 | Brooklyn Heights, OH | Nickel to quarter sized hail at NWS Cleveland office. |
| Jul 20, 7:26 PM EDT | HAIL 1 | Brooklyn Heights, OH | Nickel to quarter sized hail at NWS Cleveland office. |
| Jul 20, 7:36 PM EDT | TSTM WND DMG | Maple Heights, OH | -Delayed Report- Large portion of tree downed in Maple Heights. |
| Jul 20, 7:40 PM EDT | HAIL 1 | 1 Ese Parma, OH | Corrects previous hail report from 1 ESE Parma. |
| Jul 20, 7:40 PM EDT | HAIL 1 | 1 Ese Parma, OH | Corrects previous hail report from 1 ESE Parma. |
| Jul 20, 7:40 PM EDT | HAIL 1.25 | 1 Wsw Bedford, OH | Report from mPING: Half Dollar (1.25 in.). |
| Jul 20, 7:40 PM EDT | HAIL 1.25 | 1 Wsw Bedford, OH | Report from mPING: Half Dollar (1.25 in.). |
| Jul 20, 7:45 PM EDT | HAIL 1.5 | Seven Hills, OH | Report from mPING: Ping Pong Ball (1.50 in.). |
| Jul 20, 7:45 PM EDT | HAIL 1.5 | Seven Hills, OH | Report from mPING: Ping Pong Ball (1.50 in.). |
| Jul 20, 7:49 PM EDT | HAIL 1 | 1 Ese Parma, OH | . |
| Jul 20, 7:49 PM EDT | HAIL 1 | 1 Ese Parma, OH | . |
| Jul 20, 7:49 PM EDT | HAIL 1 | 1 Ese Parma, OH | |
| Jul 20, 7:50 PM EDT | TSTM WND DMG | 1 N Macedonia, OH | Tree down onto Park Ledge Drive. |
| Jul 20, 7:50 PM EDT | TSTM WND DMG | 1 N Macedonia, OH | Tree down onto Park Ledge Drive. |
| Jul 20, 7:50 PM EDT | TSTM WND DMG | Brunswick, OH | Tree downed onto road in Brunswick. Time estimated via radar. |
| Jul 20, 7:50 PM EDT | TSTM WND DMG | Brunswick, OH | Tree downed onto road in Brunswick. Time estimated via radar. |
| Jul 20, 7:50 PM EDT | TSTM WND DMG | Macedonia, OH | -Delayed Report- Multiple photos received via social media of large limbs and a tree down in Macedonia...the tree landed on a deck and pool. |
| Jul 20, 7:58 PM EDT | TSTM WND DMG | 5 E Medina, OH | Tree down on Boneta Rd between Route 18 and Ridgewood. |
| Jul 20, 7:58 PM EDT | TSTM WND DMG | 5 E Medina, OH | Tree down on Boneta Rd between Route 18 and Ridgewood. |
| Jul 20, 8:02 PM EDT | TSTM WND DMG | 3 E Montrose-Ghent, OH | Tree down on Yellow Creek Rd near Sand Run Rd. |
| Jul 20, 8:02 PM EDT | TSTM WND DMG | 3 E Montrose-Ghent, OH | Tree down on Yellow Creek Rd near Sand Run Rd. |
| Jul 20, 8:21 PM EDT | TSTM WND DMG | 2 Ese Lakewood, OH | Three cars submerged in water at W117 and Berea Rd. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 26 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 20, 2:45 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 11.0 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 342 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.0
The text
As transmitted.
757
WUUS51 KCLE 202259 RRA
SVRCLE
OHC035-055-085-093-103-133-153-210015-
/O.NEW.KCLE.SV.W.0079.230720T2259Z-230721T0015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
659 PM EDT Thu Jul 20 2023
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Portage County in northeastern Ohio...
Geauga County in northeastern Ohio...
Medina County in northeastern Ohio...
Cuyahoga County in northeastern Ohio...
Lake County in northeastern Ohio...
Summit County in northeastern Ohio...
Lorain County in north central Ohio...
* Until 815 PM EDT.
* At 659 PM EDT, severe thunderstorms were located along a line
extending from near Burton to Parma to near Vermilion, moving
southeast at 30 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
* Locations impacted include...
Cleveland, Akron, Lorain, Elyria, Medina, Painesville, Willowick,
Ravenna, Vermilion, Chardon, Fairport Harbor, Parma, Lakewood,
Cuyahoga Falls, Euclid, Mentor, Cleveland Heights, Strongsville,
Brunswick and Westlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This is an EXTREMELY DANGEROUS SITUATION. These storms are producing
widespread wind damage. SEEK SHELTER NOW inside a sturdy structure
and stay away from windows!
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4189 8103 4183 8100 4115 8100 4099 8203
4099 8217 4106 8218 4107 8233 4144 8233
4153 8192 4154 8175 4170 8148
TIME...MOT...LOC 2259Z 327DEG 27KT 4151 8112 4137 8171 4139 8228
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
Greenawalt2 follow-up statements
430
WWUS51 KCLE 202338
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
738 PM EDT Thu Jul 20 2023
OHC085-202347-
/O.CAN.KCLE.SV.W.0079.000000T0000Z-230721T0015Z/
Lake OH-
738 PM EDT Thu Jul 20 2023
...THE SEVERE THUNDERSTORM WARNING FOR LAKE COUNTY IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
LAT...LON 4106 8218 4107 8233 4135 8233 4144 8193
4148 8165 4151 8101 4115 8100 4099 8203
4099 8217
TIME...MOT...LOC 2337Z 329DEG 21KT 4125 8103 4122 8161 4113 8223
$$
OHC035-055-093-103-133-153-210015-
/O.CON.KCLE.SV.W.0079.000000T0000Z-230721T0015Z/
Portage OH-Geauga OH-Medina OH-Cuyahoga OH-Summit OH-Lorain OH-
738 PM EDT Thu Jul 20 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTAGE...SOUTHERN GEAUGA...MEDINA...CUYAHOGA...SUMMIT AND LORAIN
COUNTIES...
At 737 PM EDT, severe thunderstorms were located along a line
extending from near Garrettsville to 6 miles northwest of Cuyahoga
Falls to near Wellington, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Cleveland, Akron, Elyria, Medina, Ravenna, Parma, Cuyahoga Falls,
Strongsville, Brunswick, Westlake, North Royalton, North Ridgeville,
Kent, Solon, Hudson, Wadsworth, Twinsburg, Tallmadge, Streetsboro and
Warrensville Heights.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4106 8218 4107 8233 4135 8233 4144 8193
4148 8165 4151 8101 4115 8100 4099 8203
4099 8217
TIME...MOT...LOC 2337Z 329DEG 21KT 4125 8103 4122 8161 4113 8223
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Greenawalt177
WWUS51 KCLE 210005
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
805 PM EDT Thu Jul 20 2023
OHC035-210015-
/O.CAN.KCLE.SV.W.0079.000000T0000Z-230721T0015Z/
Cuyahoga OH-
805 PM EDT Thu Jul 20 2023
...THE SEVERE THUNDERSTORM WARNING FOR CUYAHOGA COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northeastern Ohio.
LAT...LON 4106 8218 4107 8233 4117 8233 4125 8189
4128 8157 4132 8149 4144 8101 4115 8100
4099 8203 4099 8217
TIME...MOT...LOC 0005Z 323DEG 22KT 4125 8116 4114 8151 4109 8225
$$
OHC055-093-103-133-153-210015-
/O.CON.KCLE.SV.W.0079.000000T0000Z-230721T0015Z/
Portage OH-Geauga OH-Medina OH-Summit OH-Lorain OH-
805 PM EDT Thu Jul 20 2023
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR PORTAGE...SOUTHEASTERN GEAUGA...MEDINA...NORTHERN SUMMIT AND
SOUTHERN LORAIN COUNTIES...
At 805 PM EDT, severe thunderstorms were located along a line
extending from near Mantua to Cuyahoga Falls to near Wellington,
moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor damage to vehicles is possible. Expect damage to
trees and power lines.
Locations impacted include...
Akron, Medina, Ravenna, Cuyahoga Falls, Brunswick, Kent, Hudson,
Wadsworth, Twinsburg, Tallmadge, Streetsboro, Macedonia, Wellington,
Lodi, Garrettsville, Mantua, Chippewa Lake, Stow, Aurora and
Brecksville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 4106 8218 4107 8233 4117 8233 4125 8189
4128 8157 4132 8149 4144 8101 4115 8100
4099 8203 4099 8217
TIME...MOT...LOC 0005Z 323DEG 22KT 4125 8116 4114 8151 4109 8225
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
GreenawaltWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 20, 6:27 PM EDT, 32 minutes earlier.
Area forecast discussion, Jul 20, 6:27 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 627 PM EDT Thu Jul 20 2023 .SYNOPSIS... A strong cold front will cross the region late this evening as low pressure tracks into the eastern Great Lakes tonight. A trough will linger over the region Friday before high pressure builds in Friday night and Saturday. Another cold front will approach late Sunday into Monday. && .NEAR TERM /THROUGH FRIDAY NIGHT/... Squall line has materialized as expected. We continue to monitor the outflow boundary that is working southward with the thunderstorms. Continue to monitor for some higher end wind with 70+ knots a possibility as storms move onshore. Head to an interior room to be safe near the lakeshore. Previous Discussion... A severe weather outbreak remains on track this evening with the potential for widespread damaging winds (biggest threat), large hail, a couple of brief spin up tornadoes, torrential rainfall, and vivid lightning. Current satellite and water vapor loops show a well defined mid/upper shortwave trough crossing into lower Michigan with an impressive H3 jet streak of 80-90 knots rotating around the base of the shortwave. This favorable left exit region is aiding in vigorous convective development over southern Michigan into northern Indiana where regional radar loops shows a deepening and expanding squall line of strong to severe thunderstorms. This line is moving into an increasingly favorable environment as strong warm/moist advection in response to the increasing upper divergence pulls rich low-level moisture northeastward (low 70s dew points) beneath a well established plume of steep mid-level lapse rates (7 to 7.5 C/Km). This has already led to a large area of strong instability over northern Ohio and the Lake Erie area characterized by MLCAPE of 2500- 3000 J/Kg, and SBCAPE of 3500-4000 J/Kg. There has been widespread clearing behind the first wave of convection that formed in far NE Ohio and NW PA (which was tied to the moisture/theta e gradient), so expect some additional surface heating and destabilization ahead of the organizing QLCS. As the mid/upper shortwave crosses the southern Great Lakes this evening, the very favorable dynamics combined with the aforementioned thermodynamics will lead to the line further strengthening and maturing as it crosses northern Ohio and NW PA ahead of the trailing cold front. Strong westerly deep layer and effective shear values of 40-50 knots combined with shear vector orientation mostly perpendicular to the line supports widespread damaging winds as the main threat, including swaths of 75+ mph gusts due to bows and surges in the line. These bows and surges will also likely lead to a couple of brief QLCS tornadoes, and 0-3 Km shear values over 30 knots and vectors mostly perpendicular to the line certainly support this. For these reasons, the 2% tornado and 30% wind risks in the SWODY1 continue to look very reasonable. Large hail is most likely in NW Ohio late this afternoon where convection is still semi discrete. HREF guidance shows 30 to 50% chances for updraft helicity in this area which indicates mid-level mesocyclone generation, and this coupled with the steep mid-level lapse rates could generate swaths of 1 to 2 inch diameter hail. However, the veering and strengthening low-level jet this evening will solidify the QLCS and allow the wind threat to dominate farther east, but some hail up to 1 inch is possible anywhere. In terms of timing, latest radar and CAMS indicate that the convection should reach the I-75 corridor including TOL and FDY around 21Z, the I-71 and I-77 corridors including CLE, MFD, and CAK between 22 and 2330Z, and far eastern Ohio and western PA including ERI and YNG between 2330 and 0030Z. These could be give or take an hour depending on the degree of cold pool organization which will influence how rapidly the line propagates. Stay safe this evening, and have multiple ways to receive warnings in case the power goes out. The shortwave trough will continue eastward toward the eastern Great Lakes tonight while becoming negatively tilted as it swings across New England during the day Friday. This will allow the system to occlude as the surface low lifts across the Saint Lawrence Valley Friday morning and becomes stacked beneath the trough as the cold front surges to the east coast by mid day. Drier air initially behind the line of convection tonight should bring mainly dry conditions to all areas by 04 or 05Z, but a surge of wraparound moisture and surface trough will bring a few showers back to NE Ohio and NW PA in the 09 to 14Z timeframe. Some of these isolated showers could linger in NW PA through mid afternoon Friday before broad surface high pressure building in from the western Great Lakes leads to clearing skies and dry conditions everywhere by Friday evening. This high will continue to build in Friday night. Highs Friday will be refreshingly cooler and less humid with mid/upper 70s expected. Lows tonight will dip into the low/mid 60s with upper 50s/low 60s Friday night. && .SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/... High pressure should keep the region dry SAturday into Saturday night. The next upper level trough moves overhead by Sunday afternoon with increased chances of showers and thunderstorms. These thunderstorms peak Sunday evening then decrease after midnight. Temperatures should be near to slightly below seasonal averages over the weekend. && .LONG TERM /MONDAY THROUGH THURSDAY/... Showers and thunderstorms will be scattered across the region Monday as an upper level trough crosses the region. A few showers/thunderstorms likely linger into Tuesday as the trough slowly moves east. As high pressure moves east of the region Wednesday into Thursday it looks like some summer heat moves into the region. Cant completely rule out isolated thunderstorms during the afternoon and evening Wednesday and Thursday. Seasonal temperatures anticipated Monday into Tuesday. Much warmer Wednesday into Thursday with highs well into the 80. A few lower 90's possible. && .AVIATION /00Z Friday THROUGH Tuesday/... An isolated thunderstorm just passed through ERI, and a few showers will linger in that area for another hour before clearing. The main concern for TAFs continues to be a line of severe thunderstorms expected to sweep through the region this evening bringing torrential rainfall, high winds, frequent lightning, and pockets of hail. IFR or lower is also likely in the most intense storms. Adjusted timing based on the latest radar, satellite, and model data. The storms should reach TOL and FDY around 20 to 21Z, CLE and MFD around 22 to 23Z, CAK and YNG around 23 to 00Z, and ERI around 00 to 01Z. Included 2 or 3 hour TEMPOs for these storms with highs winds, heavy rain, and flight category reductions. There could be scattered storms ahead of and behind the main line, so padded a few hours of VCTS. Drier air and VFR should return to all areas by 04Z tonight before a surface trough brings a few showers to eastern areas Friday morning, as well as a few hours of MVFR. High pressure will bring gradual clearing Friday afternoon. Winds outside of thunderstorms will be generally SW at 10-15 knots this afternoon and evening becoming NW at 5-10 knots behind the cold front late tonight and Friday morning. Outlook...Non-VFR possible in lingering showers Friday afternoon across portions of NE OH and NW PA. Non-VFR may return in isolated to scattered showers and thunderstorms Sunday afternoon and Monday afternoon. && .MARINE... Cold front moves across the lake this evening into the overnight. Strong to severe thunderstorms move across the lake ahead of the cold front with gust in excess of 50 knots possible. Significant lighting is also anticipated with the squall line that should develop. So not a good night for boating on Lake Erie. Northwest winds expected on the lake Friday in the wake of the cold front. The slightly longer fetch at 15 knots or so may get waves to approach 4 feet for the afternoon into the evening from Cleveland to Ripley. High pressure takes control of the region Friday night, then persists into Sunday night with overall light winds. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Garuckas/MM NEAR TERM...Garuckas/MM SHORT TERM...MM LONG TERM...MM AVIATION...Garuckas MARINE...MM
Hazardous weather outlook, Jul 20, 2:55 PM EDT, 4 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 255 PM EDT Thu Jul 20 2023 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-211900- Maumee Bay to Reno Beach OH-Reno Beach to The Islands OH- The Islands to Vermilion OH-Vermilion to Avon Point OH- Avon Point to Willowick OH-Willowick to Geneva-on-the Lake OH-Geneva- on-the-Lake to Conneaut OH-Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 255 PM EDT Thu Jul 20 2023 ...SEVERE THUNDERSTORM WATCH 524 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Strong to severe thunderstorms are likely late this afternoon and evening. The primary hazards will be large hail and damaging wind gusts. An isolated tornado cannot be ruled out. Torrential rainfall will also accompany thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening. LEZ061-211900- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border- 255 PM EDT Thu Jul 20 2023 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. Strong to severe thunderstorms are likely late this afternoon and evening. The primary hazards will be large hail and damaging wind gusts. An isolated tornado cannot be ruled out. Torrential rainfall will also accompany thunderstorms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will likely be needed this evening.
In the hours before
Local storm report, Jul 20, 6:34 PM EDT, 25 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
634 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0618 PM Tstm Wnd Gst 1 NNW Fairport Harbor 41.76N 81.28W
07/20/2023 M65 MPH Lake OH Buoy
Buoy station FAIO1 Fairport, OH.
&&Local storm report, Jul 20, 6:40 PM EDT, 19 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
640 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM Tstm Wnd Gst 4 NNE Conneaut 41.98N 80.56W
07/20/2023 M56 MPH LEZ149 OH Mesonet
Mesonet station XCON Conneaut Light.
&&Local storm report, Jul 20, 6:44 PM EDT, 15 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
644 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM Tstm Wnd Gst 1 NNW Fairport Harbor 41.76N 81.28W
07/20/2023 M81 MPH Lake OH Buoy
Buoy station FAIO1 Fairport, OH.
&&Local storm report, Jul 20, 6:50 PM EDT, 9 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
650 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0627 PM Tstm Wnd Dmg 1 NNW Fairport Harbor 41.76N 81.28W
07/20/2023 Lake OH Public
Widespread tree damage in Fairport Harbor.
Time estimated via radar.
&&
MainesSpecial weather statement, Jul 20, 6:53 PM EDT, 6 minutes before
Special Weather Statement
National Weather Service Cleveland OH
653 PM EDT Thu Jul 20 2023
OHZ008-009-018-019-202330-
Seneca OH-Huron OH-Erie OH-Sandusky OH-
653 PM EDT Thu Jul 20 2023
...A strong thunderstorm will impact portions of northwestern Huron,
northeastern Seneca, southern Erie and southeastern Sandusky
Counties through 730 PM EDT...
At 652 PM EDT, Doppler radar was tracking a strong thunderstorm near
Bellevue, or 14 miles southeast of Fremont, moving east at 40 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Norwalk, Bellevue, Clyde, Milan, Northern Milan, Monroeville and Flat
Rock.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
north central and northwestern Ohio.
&&
LAT...LON 4130 8284 4133 8253 4111 8253 4111 8297
4129 8298
TIME...MOT...LOC 2252Z 266DEG 34KT 4121 8291
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
SullivanLocal storm report, Jul 20, 6:54 PM EDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Cleveland OH
654 PM EDT Thu Jul 20 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0648 PM Tstm Wnd Gst 3 N Cleveland 41.52N 81.68W
07/20/2023 M56 MPH Cuyahoga OH ASOS
ASOS station KBKL Cleveland.
&&The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 20, 12:38 PM EDT | Special Weather Statement | CLE | Ashtabula | 52 min |
| Jul 20, 1:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jul 20, 4:29 PM EDT | Special Marine Warning | CLE | 41 min | |
| Jul 20, 5:14 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jul 20, 5:23 PM EDT | Special Weather Statement | CLE | Lucas | 52 min |
| Jul 20, 5:24 PM EDT | Special Weather Statement | CLE | Ottawa | 36 min |
| Jul 20, 5:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Jul 20, 5:39 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa | 51 min |
| Jul 20, 5:46 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 17 min |
| Jul 20, 5:52 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Ottawa, Wood | 38 min |
| Jul 20, 5:58 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Cuyahoga, Geauga, Lake, Trumbull | 62 min |
| Jul 20, 6:12 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Lorain | 48 min |
| Jul 20, 6:26 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky, Wood | 22 min |
| Jul 20, 6:30 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Geauga, Lake | 34 min |
| Jul 20, 6:33 PM EDT | Special Weather Statement | CLE | Hancock | 27 min |
| Jul 20, 6:36 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 39 min |
| Jul 20, 6:43 PM EDT | Areal Flood Advisory | CLE | Lake | 3 hr |
| Jul 20, 6:53 PM EDT | Special Weather Statement | CLE | Huron | 37 min |
| Jul 20, 6:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula, Trumbull | 76 min |
| Jul 20, 7:01 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Sandusky, Seneca | 44 min |
| Jul 20, 7:11 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Crawford, Hancock, Huron, Richland, Seneca and 1 more | 64 min |
| Jul 20, 7:16 PM EDT | Areal Flood Advisory | CLE | Cuyahoga, Lorain | 3 hr |
| Jul 20, 7:28 PM EDT | Flash Flood Warning | CLE | Cuyahoga | 3 hr |
| Jul 20, 7:56 PM EDT | Special Weather Statement | CLE | Marion | 49 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2023Every severe thunderstorm warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.